Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX

April 21, 2011Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2011, 10:46 PM CDT for Val Verde County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 10:46 PM CDT (03:46 UTC)
Expired
Apr 21, 2011, 11:45 PM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 11:44 PM CDTHAIL 112 Sse Comstock, TXQUARTER SIZE HAIL REPORTED BY BORDER PATROL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2280 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS54 KEWX 220346
SVREWX
TXC465-220445-
/O.NEW.KEWX.SV.W.0022.110422T0346Z-110422T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 PM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL 1145 PM CDT.

* AT 1041 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTH OF SEMINOLE CANYON STATE PARK...OR 13 MILES SOUTHWEST
  OF COMSTOCK...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE AMISTAD VILLAGE.

LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
      2947 10116 2951 10119 2952 10127 2959 10126
      2957 10130 2959 10133 2965 10132 2964 10137
      2969 10139
TIME...MOT...LOC 0346Z 235DEG 25KT 2958 10129

$$
2 follow-up statements
143 
WWUS54 KEWX 220405
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 PM CDT THU APR 21 2011

TXC465-220445-
/O.CON.KEWX.SV.W.0022.000000T0000Z-110422T0445Z/
VAL VERDE TX-
1105 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR VAL VERDE COUNTY...

AT 1100 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
COMSTOCK...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE AMISTAD VILLAGE...ROUGH
CANYON REC AREA...PAFFORD CROSSING AND DEVILS SHORES.

THE STRONGEST PART OF THIS STORM WILL BE MOVING ACROSS AMISTAD 
RESERVOIR THROUGH 1115 PM...BUT THE STORM IS SLOWLY WEAKENING. 
EXPECT 50 TO 60 MPH WINDS TO BE POSSIBLE BY THE TIME THE STORM 
REACHES HIGHWAY 90 BETWEEN 1115 AND 1145 PM.

LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
      2947 10116 2951 10119 2952 10127 2959 10126
      2957 10130 2959 10133 2965 10132 2964 10137
      2969 10139
TIME...MOT...LOC 0403Z 241DEG 19KT 2959 10119

$$
725 
WWUS54 KEWX 220425
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT THU APR 21 2011

TXC465-220445-
/O.CON.KEWX.SV.W.0022.000000T0000Z-110422T0445Z/
VAL VERDE TX-
1125 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR VAL VERDE COUNTY...

AT 1124 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
COMSTOCK...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE AMISTAD VILLAGE...ROUGH
CANYON REC AREA...DEVILS SHORES AND PAFFORD CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2983 10124 2982 10087 2943 10070 2945 10107
      2947 10116 2951 10119 2952 10127 2959 10126
      2957 10130 2959 10133 2965 10132 2964 10137
      2969 10139
TIME...MOT...LOC 0425Z 254DEG 12KT 2958 10114

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 21, 9:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 PM CDT THU APR 21 2011

.UPDATE...
POPS WERE RECONFIGURED SLIGHTLY TO SHIFT EMPHASIS NORTHWARD PER
THE NW HILL COUNTRY CONVECTIVE TRENDS. CELL TRENDS CONTINUE TO
NUDGE CHANCES UPWARD OVER WRN LLANO COUNTY...BUT DECREASING TRENDS
ALREADY UNDERWAY...SUGGEST THE CELLS WILL DISSIPATE AT ABOUT THE
TIME THEY REACH OUR NORTHERNMOST COUNTIES. CHANCES FOR RAIN WERE
BACKED OFF SOME OVER THE RIO GRANDE PLAINS...WITH THE LOSS OF
CONVECTIVE FOCUS NOTED OVER NORTHERN MEXICO. SVR WATCH 176 SHOULD
BE ALLOWED TO EXPIRE...AND A QUICK ZONE UPDATE WILL BE ISSUED JUST
AFTER 10 PM TO REMOVE THE HEADLINE FOR VAL VERDE COUNTY.

&&

.PREV DISCUSSION... /ISSUED 746 PM CDT THU APR 21 2011/

UPDATE...
SUPERCELL OVER TERRELL COUNTY APPROACHES WESTERN VAL VERDE COUNTY
WITH SEVERAL THUNDERSTORM CELLS FORMING TO THE NORTH AND SOUTH.
THE PROGRESSIVE EASTWARD MOVEMENT OF AROUND 30-35 MPH SEEN IN THE
NON-SUPERCELLS SUGGEST A POSSIBLE MCS DEVELOPMENT THIS EVENING.
THIS MEANS BETTER RAIN AND THUNDERSTORM CHANCES FOR A BROADER AREA
OF OUR WESTERN COUNTIES. EWD PROGRESS IS EXPECTED TO SLOW LATE
THIS EVENING...BUT AN EXTENSION OF CHANCES INTO THE ERN HILL
COUNTRY AND SAN ANTONIO AREA WILL BE CONSIDERED IN THE NEXT COUPLE
HOURS. SPC TOOLS SUGGEST STRONGER SEVERE POTENTIAL STILL TO THE
WEST SO THE REDEVELOPMENT OF STORMS FROM UPSTREAM COULD PREVENT
THE EASTWARD PROGRESS AS LONG AS A SOLID LINE OF STORMS HAS NOT
DEVELOPED. DURATION OF RAIN AND THUNDERSTORM CHANCES NOW EXTEND
THROUGH AROUND 4 AM WITH SEVERE THREAT MAINLY THROUGH AROUND
MIDNIGHT.

PREV DISCUSSION... /ISSUED 619 PM CDT THU APR 21 2011/

AVIATION...
MODERATE SELY LOW LEVEL WINDS CONTINUE TO BRING SHALLOW GULF
MOISTURE INTO S CENTRAL TX THIS EVENING. VFR CONDITIONS PREVAIL
THIS EVENING WITH SCT TSRA IN WEST TX AND NERN MEXICO MOVING
TOWARD THE EAST. THESE TSRA WILL APPROACH THE RIO GRANDE AND COULD
AFFECT THE KDRT TAF SITE AROUND OR AFTER 02Z IF THE STORMS HOLD
TOGETHER. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEFORE DISSIPATING 03Z-04Z. OTHERWISE MVFR CIGS WILL
DEVELOP 04Z-05Z FOR THE I35 CORRIDOR TAFS AND SPREAD WESTWARD TO
KDRT AFTER 07Z. MVFR CIGS WILL PREVAIL THROUGH THE MID MORNING
HOURS BEFORE LIFTING AND SCATTERING TO VFR AFTER 16Z.

PREV DISCUSSION... /ISSUED 312 PM CDT THU APR 21 2011/

DISCUSSION...
A WARM GULF AIRMASS IS IN PLACE ACROSS SOUTH CENTRAL TEXAS AS
EVIDENCED BY SURFACE DEWPOINT TEMPERATURES IN THE 60S TO NEAR 70.
THIS AIRMASS WILL PERSIST ACROSS OUR AREA UNTIL MONDAY WITH WELL
ABOVE NORMAL TEMPERATURES.

THUNDERSTORMS CURRENTLY DEVELOPING OVER THE SERRANIAS DEL BURRO
WILL DRIFT EAST TOWARD VAL VERDE COUNTY THIS EVENING AND MAY CROSS
THE RIO GRANDE. SUPERCELLS ARE THE MOST LIKELY STORM MODE AND MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE 19Z LAPS ANALYSIS SHOWS
SURFACE-BASED CAPE VALUES OF 3700-4500 J/KG AND LIFTED INDICES OF
-7 TO -8 ACROSS VAL VERDE COUNTY. ISOLATED THUNDERSTORMS ARE
FORECAST TO DEVELOP ALONG THE BURROS AGAIN TOMORROW AFTERNOON AND
MAY DRIFT ENE INTO VAL VERDE COUNTY AGAIN. A FRONT WILL PUSH SOUTH
INTO CENTRAL TEXAS LATE SATURDAY AND ACT AS AN INITIATOR FOR
THUNDERSTORMS SATURDAY NIGHT. IT IS UNCLEAR HOW FAR SOUTH THIS
FRONT WILL GET...SO WE'VE INCLUDED SLIGHT CHANCE POPS ACROSS OUR
NORTHERN-MOST COUNTIES SATURDAY NIGHT IN CASE IT TRAVELS FURTHER
SOUTH THAN FORECAST BY THE 12Z NAM12 AND GFS MODELS. LOW CHANCES
FOR THUNDERSTORMS WILL SPREAD TO MUCH OF THE AREA SUNDAY NIGHT
INTO MONDAY AS A DRY LINE PUSHES EAST INTO SOUTH CENTRAL TEXAS.

A WEAK COLD FRONT IS FORECAST TO PUSH THROUGH TUESDAY NIGHT AND
BRING TEMPERATURES DOWN CLOSER TO NORMAL FOR AT LEAST A DAY OR TWO
NEXT WEEK.

FIRE WEATHER...
A DRY LINE WILL PUSH INTO SOUTH CENTRAL TEXAS ON MONDAY. ELEVATED
TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS
WESTERN SECTIONS OF OUR AREA MONDAY BEHIND THE DRY LINE. THE SAME
DRY LINE WILL PUSH INTO OUR AREA AGAIN ON TUESDAY...WITH ELEVATED
TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST BEHIND THE DRY
LINE ACROSS WESTERN SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  73  91  72 /  10  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  70  91  71  90  70 /  10  -   -   -   -
NEW BRAUNFELS MUNI AIRPORT     72  91  72  91  72 /  10  -   -   -   -
BURNET MUNI AIRPORT            69  89  69  89  69 /  10  10  -   -   10
DEL RIO INTL AIRPORT           73  92  73  93  73 /  50  10  10  -   10
GEORGETOWN MUNI AIRPORT        71  90  70  90  70 /  10  -   -   -   -
HONDO MUNI AIRPORT             72  92  72  93  72 /  10  10  -   -   -
SAN MARCOS MUNI AIRPORT        72  92  72  90  72 /  10  -   -   -   -
LA GRANGE - FAYETTE REGIONAL   73  89  73  90  73 /  10  -   -   -   -
SAN ANTONIO INTL AIRPORT       73  91  73  90  73 /  10  -   -   -   -
STINSON MUNI AIRPORT           73  92  73  92  72 /  10  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Apr 21, 2:46 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT THU APR 21 2011

TXZ171>173-184>194-202>209-217>225-228-221115-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
246 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH
WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND
BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-221115-
VAL VERDE-
246 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE ACROSS VAL VERDE
COUNTY. THERE IS THE POTENTIAL THAT THE STORMS MAY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH
WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND
BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 21, 7:11 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT THU APR 21 2011

TXZ183-220100-
VAL VERDE-
711 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 800 PM
CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF PUMPVILLE...OR 18 MILES
NORTHWEST OF LANGTRY...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

BEHIND THIS INITIAL STORM A MUCH STRONGER STORM CAPABLE OF PRODUCING
A TORNADO CURRENTLY WEST OF DRYDEN IS MOVING TO THE SOUTHEAST AT 37
MPH AND WILL CROSS INTO VAL VERDE COUNTY NEAR PUMPVILLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PANDALE...
  HACKBERRY CROSSING...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 8:33 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT THU APR 21 2011

TXZ183-220215-
VAL VERDE-
833 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 915 PM
CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PANDALE...OR 24 MILES NORTHWEST
OF LANGTRY...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WARNING FOR THIS THUNDERSTORM WAS ALLOWED TO
EXPIRE FOR NORTHWEST VAL VERDE COUNTY. OTHER STRONG THUNDERSTORMS
WERE NOTED OVER NORTHERN MEXICO SOUTH OF LANGTRY...AND OVER SOUTHERN
TERRELL COUNTY NORTHWEST OF LANGTRY. THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH 10 PM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANGTRY...
  JUNO...
  OSMAN...
  PANDALE...
  SHUMLA...
  SEMINOLE CANYON STATE PARK...
  HACKBERRY CROSSING...
  BAKERS CROSSING...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 9:16 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT THU APR 21 2011

TXZ183-202-220300-
KINNEY-VAL VERDE-
916 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHERN VAL
VERDE COUNTIES UNTIL 1000 PM CDT...

AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DEL RIO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEL RIO...
  LAUGHLIN AFB...
  AMANDA...
  STANDART...
Special weather statement, Apr 21, 9:59 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT THU APR 21 2011

TXZ183-184-220345-
EDWARDS-VAL VERDE-
959 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 1045 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF FLOUR MILLS...OR 20 MILES NORTH
OF LOMA ALTA...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN VAL VERDE AND NORTHWESTERN EDWARDS
COUNTIES.
Special weather statement, Apr 21, 10:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 PM CDT THU APR 21 2011

TXZ184-185-220415-
EDWARDS-REAL-
1027 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN
EDWARDS COUNTIES UNTIL 1115 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF FLOUR MILLS...OR 21 MILES
NORTHWEST OF ROCKSPRINGS...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEVILS SINKHOLE STATE NATURAL AREA...
Special weather statement, Apr 21, 10:34 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT THU APR 21 2011

TXZ183-220430-
VAL VERDE-
1034 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1130 PM
CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM SOUTH OF THE MEXICO BORDER...11 MILES SOUTHWEST
OF SEMINOLE CANYON STATE PARK...OR 17 MILES SOUTH OF  LANGTRY...
MOVING EAST AT 10 MPH.

THE SEVERE PORTION OF THIS THUNDERSTORM COULD MOVE INTO SEMINOLE
CANYON STATE PARK AND WESTERN PORTIONS OF LAKE AMISTAD AS EARLY AS
1045 PM...AND CENTRAL AND EASTERN PARTS OF LAKE AMISTAD AS EARLY AS
11 PM. A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR THIS STORM
SOON.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  AMISTAD VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:54 PM CDTSevere Thunderstorm WarningEWXVal Verde36 min
Apr 21, 11:42 PM CDTSevere Thunderstorm WarningEWXVal Verde37 min
Apr 21, 11:50 PM CDTTornado WarningEWXVal Verde26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.